2 yrs of HIV and real bad results
Mar 5, 2008
I was diagnosed with HIV two years ago and participated in a clinical trial of Cyclosporin and used Kaltera and Trizivir together with cyclosporin for almost two months. Two years later My immune system is going down.
Two months ago my result were VL=100 thousand and CD4 =380 and my doctor (who is very very pro medicine) asked me to go on atripla which I refused. I tried to eliminate everything and live healthy and get another test 6 weeks later. This time VL=50 thousand and CD4=285. So there is a decay in both.
I know that on the average an HIV poz person can do without medicines for as long as 8-9 years. How come my results are so bad?
I believe it is too early for me to go on medication but we cannot seem to figure out what is causing these bad results.
Is it the clinical trial? Or my marijuana use? The only thing I do is Marijuana, I do not drink or anything. My doctor said marijuana use is not proven to have any negative effect on the disease (Internet resources tell the same).
Do you have any advice for me as I have to make a decision between going on medication or give it another 2 months and try out another change in lifestyle to see if the results improve. I am desperate for an expert opinion!
Response from Dr. Young
Thanks for your post.
First, your two sets of labs suggest that your CD4 count is in the range where most doctors would recommend starting treatment. I'd agree that your lifestyle and MJ are not contributors to the lower CD4s, but rather that your virus is the culprit.
While averages are averages, any single individual can be above or below the average. So, while it's reasonable to be reluctant to start medications, I'd be much more reluctant to sit around waiting for HIV to increase my risk of disease or death.
So, if I were you, I'd begin the process of deciding about what medicines are the best to treat your virus and to preserve the individual aspects of your health and lifestyle.
Best of luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.